MDJunction - People Helping People
 
Ask a Question
09/03/2010 08:08 PM

acne issues

eaw1991
eaw1991  
Posts: 16
Member

Hi, I have some questions maybe you guys might have experience to help me out with.

I currently take lithium. It makes me break out with very bad acne resulting in welt like bumps, cystic.

I was considering acutane, but my dermatologist says it's risky alongside the lithium. But the lithium is causing it. Because if I'm off of the lithium, (we've tried this to cure my acne) it clears up but I have trouble with my mood swings. Nothing else has helped. I've tried all of the over the counter oral and topical meds specifically for acne. Just not acutane.

Also, there's this other mood stabilizer medication called: carbamazepine. Does it work as a substitute for lithium? What are the differences between them in side effects?

Thanks,

Emma

Reply
 

09/09/2010 05:53 PM
LAS1991
LAS1991Posts: 225
Senior Member

I can't tell you if it is a substitute, think again it's probably best to discuss with your doc what other options you have and other medications with the same properties as lithium. Sorry.

Lloyd.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved